Alert archive / Nevada / Flash Flood Warnings in 2017
Flash Flood Warning 16, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 7, 2017, 2:26 PM PDT for Humboldt County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 2:26 PM PDT (21:26 UTC)
- Expired
- Aug 7, 2017, 5:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Humboldt County, NV
The radar
The Elko radar (KLRX), 215 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
307 WGUS55 KLKN 072126 FFWLKN NVC013-080030- /O.NEW.KLKN.FF.W.0016.170807T2126Z-170808T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Elko NV 226 PM PDT MON AUG 7 2017 The National Weather Service in Elko Nevada has issued a * Flash Flood Warning for... Northern Humboldt County in northwestern Nevada... * Until 530 PM PDT * At 226 PM PDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Flash flooding is expected to begin shortly. * Flash flooding will remain over mainly rural areas of northern Humboldt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4195 11881 4180 11878 4178 11897 4193 11900 $$ 99
1 follow-up statement
451 WGUS75 KLKN 080022 FFSLKN Flash Flood Statement National Weather Service Elko NV 522 PM PDT MON AUG 7 2017 NVC013-080032- /O.EXP.KLKN.FF.W.0016.000000T0000Z-170808T0030Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Humboldt NV- 522 PM PDT MON AUG 7 2017 ...THE FLASH FLOOD WARNING FOR NORTHERN HUMBOLDT COUNTY WILL EXPIRE AT 530 PM PDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4195 11881 4180 11878 4178 11897 4193 11900 $$ 99
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 7, 2:04 PM PDT, 22 minutes earlier.
Area forecast discussion, Aug 7, 2:04 PM PDT, 22 minutes before
Area Forecast Discussion National Weather Service Elko NV 204 PM PDT Mon Aug 7 2017 .SYNOPSIS...Showers and thunderstorms expected over the coming days. Heavy rain and flash flooding possible across eastern and central Nevada through this evening. Warming and drying pattern returns late work week, but thunderstorm chances will remain across the north. && .SHORT TERM...Today through Wednesday. Sunny skies earlier today coupled with monsoonal moisture across nevada and a more northward jet is leading to a more wide spread area of convection. That is currently leading to a more uniform coverage of thunderstorms that are currently impacting the CWA. PWAT values 0.80 to 1.00 and continued slow storm motion will again lead to potential heavy downpours and an elevated risk of flash flooding over central/eastern NV, with the best potential over White Pine county. Tomorrow, drier air begins to infiltrate central NV, but with moisture and upper-level dynamics in place, still expect scattered thunderstorms across northern NV with more isolated coverage across the central. Cooler temperatures still remain but a warming trend is starting expect highs in the 80s and lows in the 50s. .LONG TERM...Wednesday night through next Monday. Models are generally in good agreement through the long term period with lingering moisture trapped under a weakening ridge, gradually being replaced by drier air that will push in from the southwest. Some isolated to scattered showers and thunderstorms will linger across northern portions of the CWA Thursday and Friday. There will also be some warming high temperatures later in the work week with highs generally in the mid 90s. Drier air takes over most of western and central portions of the CWA on Saturday, however there will also be another push of moist air pushing up into far east- central NV. Continued the trend of increasing pops and TS coverage Saturday and Sunday afternoons, with a slight chance of lingering TS over far eastern NV into Monday. && .AVIATION...Showers and thunderstorms have developed across much of central and portions of northern NV this afternoon. Best chances for impacts at or near terminals still looks like KELY and possibly KEKO through this evening, due to moderate to locally heavy rains in TS. Storms die out later this evening. Air mass should be more stable on Tuesday, with much less of a threat of TS. && .FIRE WEATHER...Today, moisture and instability overruns all of the zones and expecting scattered wet thunderstorms. Drier air will begin to push into central NV zones on Tuesday, but still expecting scattered wet storms across northern zones with an isolated mix of wet/dry storms across the central. Gusty erratic outflow winds will be possible both today and tomorrow. Nighttime RH recoveries remain very high with a lot of areas being over 60% to some areas being over 80% && .HYDROLOGY...Monsoonal moisture continues to be drawn north across NV today, resulting in scattered showers and thunderstorms across all northern/central NV. PWAT values nearing an inch at times and slow storm motion could likely lead to prolonged heavy downpours and could create areas of flash flooding. Flash flood watch remains in effect for central and parts of northeast NV through tonight. Greatest potential for flooding remains over east-central NV, but further north, the flash flooding threat will still exist, but on a lesser scale, due numerous recent large burn scars that will be susceptible to heavy rainfall. && .LKN WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through late tonight for Northeastern Nye County-Northwestern Nye County-Ruby Mountains/East Humboldt Range-South Central Elko County-Southeastern Elko County- Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. && 99/96/96/99
In the hours before
Special weather statement, Aug 7, 1:01 PM PDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Elko NV 101 PM PDT MON AUG 7 2017 NVZ037-072030- Southern Lander County and Southern Eureka County NV- 101 PM PDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL EUREKA COUNTY UNTIL 130 PM PDT... At 101 PM PDT, Doppler radar was tracking a strong thunderstorm 16 miles southwest of Pinto Summit, moving northeast at 10 mph. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of south central Eureka County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3920 11618 3926 11624 3940 11609 3927 11597 TIME...MOT...LOC 2001Z 234DEG 11KT 3926 11614 99
Special weather statement, Aug 7, 1:23 PM PDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Elko NV 123 PM PDT MON AUG 7 2017 NVZ037-072100- Southern Lander County and Southern Eureka County NV- 123 PM PDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EUREKA COUNTY UNTIL 200 PM PDT... At 123 PM PDT, Doppler radar was tracking a strong thunderstorm 10 miles west of Eureka, moving northeast at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Eureka. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3943 11617 3948 11622 3963 11610 3950 11594 TIME...MOT...LOC 2023Z 232DEG 15KT 3949 11614 99
Special weather statement, Aug 7, 1:32 PM PDT, 54 minutes before
Special Weather Statement National Weather Service Elko NV 132 PM PDT MON AUG 7 2017 NVZ031-072115- Northern Elko County NV- 132 PM PDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ELKO COUNTY UNTIL 215 PM PDT... At 132 PM PDT, Doppler radar was tracking a strong thunderstorm 23 miles north of Ryndon. this storm was nearly stationary. Wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of central Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4120 11570 4130 11579 4152 11561 4124 11536 TIME...MOT...LOC 2032Z 266DEG 1KT 4128 11568 JR
Special weather statement, Aug 7, 1:39 PM PDT, 47 minutes before
Special Weather Statement National Weather Service Elko NV 139 PM PDT MON AUG 7 2017 NVZ036-037-072115- Southern Lander County and Southern Eureka County NV- Northern Lander County and Northern Eureka County NV- 139 PM PDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LANDER AND WEST CENTRAL EUREKA COUNTIES UNTIL 215 PM PDT... At 139 PM PDT, Doppler radar was tracking a strong thunderstorm 11 miles north of Grass Valley, moving northeast at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. Locations impacted include... Mount Tenabo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3998 11668 4005 11677 4024 11665 4005 11642 TIME...MOT...LOC 2039Z 226DEG 12KT 4006 11665 JR
Special weather statement, Aug 7, 1:42 PM PDT, 44 minutes before
Special Weather Statement National Weather Service Elko NV 142 PM PDT MON AUG 7 2017 NVZ031-072115- Northern Elko County NV- 142 PM PDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELKO COUNTY UNTIL 215 PM PDT... At 142 PM PDT, Doppler radar was tracking a strong thunderstorm 18 miles east of Tuscarora, moving northeast at 15 mph. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northwestern Elko County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4121 11592 4128 11598 4146 11582 4122 11565 TIME...MOT...LOC 2042Z 243DEG 11KT 4128 11587 JR
Special weather statement, Aug 7, 2:25 PM PDT, 1 minute before
Special Weather Statement National Weather Service Elko NV 225 PM PDT MON AUG 7 2017 NVZ030-072215- Humboldt County NV- 225 PM PDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT COUNTY UNTIL 315 PM PDT... At 224 PM PDT, Doppler radar was tracking a strong thunderstorm near Dufferena. this storm was nearly stationary. Half inch hail and wind gusts 40 to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Humboldt County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4184 11898 4194 11893 4190 11880 4180 11886 TIME...MOT...LOC 2124Z 288DEG 1KT 4187 11891 99
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:44 PM PDT | Flash Flood Warning | LKN | Lander, Nye | 3 hr |
| Aug 6, 5:48 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 6, 6:16 PM PDT | Special Weather Statement | LKN | 44 min | |
| Aug 6, 7:34 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 7, 12:37 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 7, 12:41 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander, Nye | 3 hr |
| Aug 7, 12:58 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 7, 1:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 7, 1:17 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 7, 1:23 PM PDT | Special Weather Statement | LKN | Eureka | 37 min |
| Aug 7, 1:32 PM PDT | Special Weather Statement | LKN | Elko | 43 min |
| Aug 7, 1:37 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 7, 1:39 PM PDT | Special Weather Statement | LKN | Eureka | 36 min |
| Aug 7, 1:42 PM PDT | Special Weather Statement | LKN | Elko | 33 min |
| Aug 7, 2:25 PM PDT | Special Weather Statement | LKN | 50 min | |
| Aug 7, 2:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 7, 3:04 PM PDT | Flash Flood Warning | LKN | Eureka, Nye, White Pine | 3 hr |
| Aug 7, 3:05 PM PDT | Areal Flood Advisory | LKN | White Pine | 3 hr |
| Aug 7, 3:07 PM PDT | Special Weather Statement | LKN | Eureka | 38 min |
| Aug 7, 3:14 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 7, 3:24 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Aug 7, 3:25 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Aug 7, 3:34 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
| Aug 7, 3:59 PM PDT | Flash Flood Warning | LKN | White Pine | 3 hr |
| Aug 7, 4:06 PM PDT | Special Weather Statement | LKN | 24 min | |
| Aug 7, 4:16 PM PDT | Flash Flood Warning | LKN | Nye | 3 hr |
| Aug 7, 4:28 PM PDT | Flash Flood Warning | LKN | Elko | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.